Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the zero sets of certain entire functions

Authors: Alexandre Eremenko and L. A. Rubel
Journal: Proc. Amer. Math. Soc. 124 (1996), 2401-2404
MSC (1991): Primary 30D15
MathSciNet review: 1322920
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the class $\mathbf B$ of entire functions of the form

\begin{displaymath}f=\sum p_j\exp g_j,\end{displaymath}

where $p_j$ are polynomials and $g_j$ are entire functions. We prove that the zero-set of such an $f$, if infinite, cannot be contained in a ray. But for every region containing the positive ray there is an example of $f\in \mathbf B$ with infinite zero-set which is contained in this region.

References [Enhancements On Off] (What's this?)

  • [C] H. Cartan, Sur les zéros des combinations linéaires de p fonctions holomorphes données, Mathematica (Cluj), 7 (1933), 5-31.
  • [EF] A. Edrei and W. H. J. Fuchs, On the growth of meromorphic functions with several deficient values, TAMS, 93 (1959), 292-328. MR 22:770
  • [GAI] D. Gaier, Lectures on Complex Approximation, Birkhäuser, Boston--Basel--Stuttgart, 1987. MR 88i:30059b
  • [HRS] C. Ward Henson, Lee A. Rubel and Michael F. Singer, Algebraic properties of the ring of general exponential polynomials, Complex Variables 13 (1989), 1-20. MR 90m:32006
  • [L] S. Lang, Introduction to Complex Hyperbolic Spaces, Springer, NY, 1987. MR 88f:32065
  • [M] J. Miles, On entire functions of infinite order with radially distributed zeros, Pacific. J. Math., 81 (1979), 131-157. MR 80i:30046

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30D15

Retrieve articles in all journals with MSC (1991): 30D15

Additional Information

Alexandre Eremenko
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

L. A. Rubel
Affiliation: Department of Mathematics, University of Illinois, 1409 West Green Street, Urbana, Illinois 61801

Received by editor(s): November 14, 1994
Received by editor(s) in revised form: February 7, 1995
Additional Notes: Research supported in part by the National Security Agency
Dedicated: Dedicated in gratitude to the blood donors of Champaign County
Communicated by: Albert Baernstein II
Article copyright: © Copyright 1996 American Mathematical Society